MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. INGENIA; FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET

PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. INGENIA; FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET
Model Number INGENIA ELITION X
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Superficial (First Degree) Burn (2685); Partial thickness (Second Degree) Burn (2694)
Date of Event 10/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Philips has started an investigation, a follow up report will be submitted once the investigation has been completed.
 
Event or Problem Description
Philips received a report that the patient experienced a heating sensation, skin reddening and blistering was noted on the right shoulder area.The burn was described as a surface burn and the size was determined to be minor.The patient was sent to the onsite clinic for evaluation and it is unknown if medical treatment was performed.No follow-up was required.The reported blister is new information per the completed patient heating questionnaire.The size is not documented.Therefore, a serious injury can not be ruled out with the current information provided.
 
Event or Problem Description
Philips received a report that the patient experienced a heating sensation, skin reddening and blistering was noted on the right shoulder area.The blister area is described as top of right shoulder and shoulder blade/scapula area.Size approximately 0.5-1 in.Minor with redness and potential blister.Customer questioned but unknown regarding blister.The patient was sent to onsite clinic and sent home.No follow-up required.The burn is expected to heal.The injury reported meets the criteria for a non-serious minor injury.
 
Additional Manufacturer Narrative
A female patient, 68 years old, was positioned head first supine, for right shoulder examination with the shoulder coil.During the examination heating sensation and a reddening with potential blister was observed on the top of right shoulder and shoulder blade/scapula area.Size approximately 0.5-1 in.Customer questioned but unknown regarding blister.The patient was sent to onsite clinic and sent home.The burn is expected to heal.Based on additional information received and re-assessment performed, the reported injury meets the criteria for a non-serious minor injury.After our investigation and analysis, it was concluded that the mr system and coil used in this case were working correctly.There was no indication of a malfunction which would have contributed to the incident.The reported injury, heating sensation and a reddening with potential blister on the right shoulder were most likely caused by a thermal load exceeding the capacity of the patient.Contributing factors to this incident are as follows: 6 scans with high sar values (>2 w/kg, at 2.72-3.20 w/kg) were executed.High sar scans are a bigger challenge for the cool down mechanism than low sar scans.In addition to this, customer is not applying the sufficient breaks in between exams.The total administered specific energy dose of 3.92 kj/kg exceeded the recommended limit of 3.5 kj/kg.Polypropylene clothing made of synthetic fibers which traps heat.

Brand Name
INGENIA
Common Device Name
FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
dusty leppert
222 jacobs street
cambridge, MA 02141
MDR Report Key23400852
Report Number3003768277-2025-013238
Device Sequence Number9969971
Product Code LNH
UDI-Device Identifier00884838098336
UDI-Public(01)00884838098336
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193215
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberINGENIA ELITION X
Device Catalogue Number782107
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2025
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date01/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age68 YR
Patient SexFemale
Patient Weight65 KG